Alert archive / California / Wind Advisories in 2006

Wind Advisory 33, NWS Los Angeles, CA

June 14, 2006

NWS Los Angeles, CA issued this wind advisory at Jun 14, 2006, 2:54 AM PDT. It took effect at Jun 14, 2006, 3:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2006, 2:54 AM PDT (09:54 UTC)
In effect from
Jun 14, 2006, 3:00 AM PDT
Expired
Jun 14, 2006, 8:53 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 140954
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
254 AM PDT WED JUN 14 2006

...A WIND ADVISORY HAS BEEN ISSUED FOR THE MOUNTAINS OF VENTURA
AND LOS ANGELES COUNTIES UNTIL 2 PM THIS AFTERNOON...

.INCREASING PRESSURE DIFFERENCES BETWEEN THE SOUTHERN SAN JOAQUIN
VALLEY AND COASTAL LOS ANGELES COUNTY HAS RESULTED IN STRONG GUSTY
WINDS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES.
GUSTY NORTHWEST WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH
WILL CONTINUE THROUGH EARLY THIS AFTERNOON. THE GUSTY WINDS WILL
MAKE FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS
ON INTERSTATE 5 THROUGH THE TEJON PASS AREA. BE PREPARED FOR
SUDDEN CROSS WINDS WHICH MAY CAUSE THE LOSS OF CONTROL OF YOUR VEHICLE.

CAZ053-054-141600-
/O.NEW.KLOX.WI.Y.0033.060614T1000Z-060614T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
254 AM PDT WED JUN 14 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON.
NORTHWEST WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE
EXPECTED THROUGH EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SWEET
1 follow-up statement
000 
WWUS76 KLOX 141553
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
853 AM PDT WED JUN 14 2006

...WIND ADVISORIES CANCELLED...

.SURFACE OBSERVATIONS ACROSS THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES INDICATED THAT THE NORTHERLY WINDS HAVE
DECREASED BELOW ADVISORY LEVELS THIS MORNING. THEREFORE THE WIND
ADVISORIES FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES
HAVE BEEN CANCELLED.

ALTHOUGH WIND ADVISORIES ARE NO LONGER IN EFFECT...LOCALLY GUSTY
NORTHERLY WINDS BETWEEN 25 AND 35 MPH CAN BE EXPECTED IN THE
MOUNTAINS THROUGH THE DAY.

CAZ053-054-141700-
/O.CAN.KLOX.WI.Y.0033.000000T0000Z-060614T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
853 AM PDT WED JUN 14 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

$$

RAT/GOMBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 13, 10:00 PM PDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 13, 10:00 PM PDT, 4 hours 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1000 PM PDT TUE JUN 13 2006

.SHORT TERM...(TONIGHT-FRI) MOSTLY CLEAR SKIES COVER THE DISTRICT
THIS EVENING. SOUNDINGS SHOWED A WEAK INVERSION AROUND 1200 TO 1400
FEET. LATEST SAT PICS SHOW NO LOW CLOUD DEVELOPMENT OVER THE COASTAL
WATERS AND WITH GRADIENTS TRENDING OFFSHORE BOTH N-S AND E-W...IT
LOOKS LIKE ANY LOW CLOUDS THAT WERE TO DEVELOP OFFSHORE WOULD HAVE A
DIFFICULT TIME MAKING IT TO THE COAST. IT APPEARS THAT MOSTLY CLEAR
SKIES WILL PREVAIL OVER ALL THE DISTRICT THRU THE NIGHT. THE
OFFSHORE GRADIENTS FROM SMX-SBA HAVE INDUCED SUNDOWNER CONDITIONS
OVER THE SANTA YNEZ RANGE AND ALONG THE SBA S COAST...AND A WIND
ADVISORY WAS ISSUED FOR THIS AREA. IT LOOKS LIKE THE WINDS MAY
PERSIST INTO WED MORNING...AND THE ADVISORY IS IN EFFECT TIL 9 AM
WED.

BROAD UPPER TROF IS FORECAST TO REMAIN OVER CA THRU WED THEN SLIDE E
FOR THU. AN UPPER RIDGE IS FORECAST TO START BUILDING INTO THE STATE
ON FRI. DRY WEATHER IS FORECAST THRU FRI. SOME OFFSHORE FLOW IS
FORECAST DURING THE NIGHT AND MORNING HOURS THRU FRI. THE SUNDOWNER
CONDITIONS FOR THE SBA S COAST AND MOUNTAINS SHOULD CONTINUE EACH
EVENING AT LEAST THRU THU AS WELL. IT LOOKS LIKE A NICE WARMUP IS IN
THE OFFING ESPECIALLY AWAY FROM THE IMMEDIATE COAST...WITH HI TEMPS
INCREASING EACH AFTERNOON...REACHING ABOVE NORMAL LEVELS IN MANY
AREAS PERHAPS AS EARLY AS THU AND CONTINUE FRI. THE MARINE LAYER MAY
HAVE A DIFFICULT TIME REORGANIZING WITH THE OFFSHORE FLOW...SO ITS
IMPACT AT THIS TIME APPEARS MINIMAL FOR COASTAL AREAS.

...FROM PREVIOUS DISCUSSION...

.LONG TERM...(SAT-MON) HIGH PRESSURE ALOFT WILL CONTINUE TO AFFECT
THE SOUTHLAND BRINGING WARMER TEMPS TO THE ENTIRE AREA. PARTS OF THE
ANTELOPE VALLEY COULD REACH NEAR TRIPLE DIGITS ON SAT AND SUN.
EXPECT PATCHY LATE NIGHT AND EARLY MORNING LOW CLOUDS CONFINED TO
THE THE COASTAL ZONES WITH THE HIGHER HEIGHTS.

THE GFS PUSHES IN A WEAK TROUGH OVER THE AREA ON MON. THIS SHOULD
LOWER TEMPS BY A DEGREE OR TWO BUT SHOULD REMAIN QUITE WARM. EVEN
THOUGH THE GFS AND ECMWF VARY A BIT AFTER SUNDAY...HIGH PRESSURE
WILL REMAIN THE  DOMINANT FEATURE THROUGH THE BEGINNING OF NEXT
WEEK...THEREFORE EXPECT LOW CLOUDS AND FOG TO AFFECT THE COASTAL
ZONES THROUGH THE PERIOD...WITH THE INLAND AREAS REMAINING WARMER
THAN NORMAL.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES THRU WED.
SOME LOW LEVEL WIND SHEAR WILL BE POSSIBLE THRU EARLY WED MORNING IN
AND AROUND KSBA DUE TO GUSTY NORTHERLY WINDS BELOW AND THROUGH THE
PASSES AND CANYONS OF THE SANTA YNEZ RANGE.

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...SIRARD/KAPLAN
AVIATION...SIRARD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:52 PM PDTWind AdvisoryLOX6 hr
Jun 14, 2:08 PM PDTWind AdvisoryLOX19 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.